Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 7, NWS Austin/San Antonio, TX

May 3, 2019Hays County, Travis County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 3, 2019, 6:26 PM CDT for Hays County, Travis County, Texas. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2019, 6:26 PM CDT (23:26 UTC)
Expired
May 4, 2019, 5:30 AM CDT
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Hays County, TX, Travis County, TX

The radar

The Ft Hood radar (KGRK), 54 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 7:02 PM CDTFLASH FLOODAustin, TXSEVERAL LOW WATER CROSSINGS IN THE AUSTIN AREA CLOSED DUE TO FLOODING.
May 3, 7:25 PM CDTFLASH FLOODDripping Springs, TXEMERGENCY MANAGER REPORTED THE EVACUATION OF AN APARTMENT BUILDING THAT WAS BEING FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WGUS54 KEWX 032326
FFWEWX
TXC209-453-040230-
/O.NEW.KEWX.FF.W.0007.190503T2326Z-190504T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
626 PM CDT Fri May 3 2019

The National Weather Service in Austin San Antonio has issued a

* Flash Flood Warning for...
  Central Hays County in south central Texas...
  Travis County in south central Texas...

* Until 930 PM CDT.

* At 626 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of 
  rainfall is occurring. Isolated pockets up to 4 inches are 
  possible.

* Some locations that will experience flooding include...
  Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
  Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
  Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
  Cave, West Lake Hills, Hudson Bend and The Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.

&&

LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
      3043 9778 3048 9768 3050 9758 3048 9755
      3046 9744 3042 9737 3020 9750 3002 9771
      3004 9830 3035 9818 3046 9810 3049 9810
      3050 9812 3062 9805 3063 9795

$$

RUNYEN
6 follow-up statements
418 
WGUS74 KEWX 040013
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
713 PM CDT Fri May 3 2019

TXC209-453-040230-
/O.CON.KEWX.FF.W.0007.000000T0000Z-190504T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hays TX-Travis TX-
713 PM CDT Fri May 3 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
CENTRAL HAYS AND TRAVIS COUNTIES...

At 710 PM CDT, heavy rainfall and flash flooding are ongoing across 
the warned area per automated rain gauges and reports from local 
officials. Multiple low water crossings have been closed across 
Travis County and this number continues to grow. At least one water 
rescue has already been reported and automated gauges are reporting 
between three and four inches of rainfall have already fallen over 
the last two hours. With more rainfall expected over the next one to 
two hours please stay off the roadways if possible this evening as 
flooded roads are harder to see after dark. 

Some locations that will experience flooding include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend and The Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
      3043 9778 3048 9768 3050 9758 3048 9755
      3046 9744 3042 9737 3020 9750 3002 9771
      3004 9830 3035 9818 3046 9810 3049 9810
      3050 9812 3062 9805 3063 9795

$$

AAT
605 
WGUS74 KEWX 040040
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
740 PM CDT Fri May 3 2019

TXC209-453-040230-
/O.CON.KEWX.FF.W.0007.000000T0000Z-190504T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hays TX-Travis TX-
740 PM CDT Fri May 3 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
CENTRAL HAYS AND TRAVIS COUNTIES...

At 738 PM CDT, emergency management reported flash flooding in 
Dripping Springs where some apartments are flooding. Flash flooding 
is already occurring.

Some locations that will experience flooding include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend and The Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
      3043 9778 3048 9768 3050 9758 3048 9755
      3046 9744 3042 9737 3020 9750 3002 9771
      3004 9830 3035 9818 3046 9810 3049 9810
      3050 9812 3062 9805 3063 9795

$$

BF
061 
WGUS54 KEWX 040214
FFWEWX
TXC209-453-040430-
/O.EXT.KEWX.FF.W.0007.000000T0000Z-190504T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
914 PM CDT Fri May 3 2019

The National Weather Service in Austin San Antonio has extended the

* Flash Flood Warning for...
  Central Hays County in south central Texas...
  Travis County in south central Texas...

* Until 1130 PM CDT.

* At 913 PM CDT, emergency management reported heavy rain across the
  warned area. Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
  Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
  Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
  Cave, West Lake Hills, Hudson Bend and The Hills.

Additional rainfall amounts of one inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
      3043 9778 3048 9768 3050 9758 3048 9755
      3046 9744 3042 9737 3020 9750 3002 9771
      3004 9830 3035 9818 3046 9810 3049 9810
      3050 9812 3062 9805 3063 9795

$$

BF
349 
WGUS54 KEWX 040324
FFWEWX
TXC209-453-040730-
/O.EXT.KEWX.FF.W.0007.000000T0000Z-190504T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1024 PM CDT Fri May 3 2019

The National Weather Service in Austin San Antonio has extended the

* Flash Flood Warning for...
  Central Hays County in south central Texas...
  Travis County in south central Texas...

* Until 230 AM CDT.

* At 1024 PM CDT, emergency management reported heavy rain across the
  warned area. Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
  Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
  Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
  Cave, West Lake Hills, Hudson Bend and The Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
      3043 9778 3048 9768 3050 9758 3048 9755
      3046 9744 3042 9737 3020 9750 3002 9771
      3004 9830 3035 9818 3046 9810 3049 9810
      3050 9812 3062 9805 3063 9795

$$

BF
381 
WGUS54 KEWX 040706
FFWEWX
TXC209-453-041030-
/O.EXT.KEWX.FF.W.0007.000000T0000Z-190504T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
206 AM CDT Sat May 4 2019

The National Weather Service in Austin San Antonio has extended the

* Flash Flood Warning for...
  Central Hays County in south central Texas...
  Travis County in south central Texas...

* Until 530 AM CDT.

* At 204 AM CDT, gauge reports indicated flash flooding occurring 
  that will continue due to earlier heavy rains up to 8 inches.

* Some locations that will experience flooding include...
  Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
  Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
  Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
  Cave, West Lake Hills, Hudson Bend and The Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.

&&

LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
      3043 9778 3048 9768 3050 9758 3048 9755
      3046 9744 3042 9737 3020 9750 3002 9771
      3004 9830 3035 9818 3046 9810 3049 9810
      3050 9812 3062 9805 3063 9795

$$

CP
052 
WGUS74 KEWX 041021
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
521 AM CDT Sat May 4 2019

TXC209-453-041030-
/O.EXP.KEWX.FF.W.0007.000000T0000Z-190504T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hays TX-Travis TX-
521 AM CDT Sat May 4 2019

...THE FLASH FLOOD WARNING FOR CENTRAL HAYS AND TRAVIS COUNTIES WILL
EXPIRE AT 530 AM CDT SATURDAY...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat, however river flooding will continue for the next 
several hours due to the earlier heavy rains. Please continue to 
heed any remaining road closures. See river flood warnings for 
details. 

LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
      3043 9778 3048 9768 3050 9758 3048 9755
      3046 9744 3042 9737 3020 9750 3002 9771
      3004 9830 3035 9818 3046 9810 3049 9810
      3050 9812 3062 9805 3063 9795

$$

CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 4:40 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 3, 4:40 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
440 PM CDT Fri May 3 2019

.UPDATE...
Quick update for Severe Thunderstorm Watch 127 that has been issued
for the entire South Central Texas area. Strong to Severe
thunderstorms are already ongoing across the Edwards Plateau in
Northern Val Verde County and across Northern Kendall/SE Gillespie
Counties. This activity will gradually move east and southeast
through the evening and into the overnight hours.

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT Fri May 3 2019/

SHORT TERM (Tonight through Saturday Night)...
We'll take "All Scales of Motion" for $500 today across South
Central Texas. Fortunately, the variety of forcings from local and
low (boundaries) to region-wide and high (shortwave trough and jet
streak exit region) have dissipated into the background regime or are
consistent enough to settle into a climatologically-favorable
morphology for this afternoon through tomorrow morning. The 12Z
NAM/GFS/ECMWF and more recent TTech WRF/HRRR/HREF runs are in general
agreement with that evolution, from isolated to scattered storms
moving from West Texas and Mexico into the Rio Grande Plains this
afternoon, to an eventual merging of cold pools and an MCS rolling
though the southeastern 1/2 of the area. Some supercells are
possible through early evening before the cold pools merge.

The greatest severe threat will be damaging wind, with lesser threat
of large hail and a very small chance for a tornado or two. The
prime severe threat area will be near supercells along the Rio Grande
through about 7-8 pm, then transitioning to along and east of I-35 by
10-11 pm. Of special concern area is along and south of U.S. 90 from
Uvalde to San Antonio to Gonzales, where the models indicate the
highest damaging wind threat. Rainfall amounts will be spotty in the
west, from 1/10 inch up to one inch. Locations in the middle should
see 1/4 to one inch, and locations along and east of I-35 1 to 2
inches. A few spots east of I-35 may see up to 4 inches. Some minor
flash flooding is possible due to the rain/runoff from storms earlier
today, in addition to the storms expected tonight.

The good news is the shortwave trough will move east and a rapid
clearing/drying trend from west to east will occur on Saturday. Rain
should be over by midday except for all but the far eastern coastal
plains, and rain should end there by mid-afternoon. Some fog is
likely late Saturday night along and east of I-35, but that will be
addressed by later forecasts when the clearing trend and near-ground
wetness after the rain are more evident.

LONG TERM (Sunday through Friday)...
Sunday is the day for outdoor activity for the next week, with low-
amplitude ridging is over the area. Temperatures will be seasonal and
relative humidity fairly low after daytime heating dissipates
morning fog.

The longwave pattern will become increasingly favorable for severe
storms and heavy rain as next week progresses, with a large and
digging western U.S. trough, and a strengthening Jet Stream across
northern Mexico and into Texas. Shortwave troughs will eject out of
the longwave trough every 24-36 hours to provide the primary lift. At
this time, Monday, Wednesday, and Friday appear to be the days with
the best chances for rain. The chances for severe storms will
increase for Wednesday and Friday as the shortwave troughs are deeper
and the boundary layer has more time to moisten and increase
instability. Friday is of the highest concern, as a cold front
appears to stall from west to east across our area. Diffluent
1000-500 mb thickness over our area points to slow-moving, stalling,
or possibly even back-building convection. Combined with echo
training along the front, that is a recipe for very heavy rain and
significant flash and river flooding. While at this forecast range
details are variable and fuzzy, pay attention to the how the forecast
evolves through the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              64  80  62  83  66 /  70  20   0   0   0
Austin Bergstrom Intl Airport  64  80  61  83  64 /  70  20   0   0   0
New Braunfels Muni Airport     64  80  61  83  64 /  80  20   0   0   0
Burnet Muni Airport            61  78  60  81  64 /  60  10   0   0   0
Del Rio Intl Airport           64  85  65  85  68 /  60  10   0  -   30
Georgetown Muni Airport        63  79  60  83  65 /  70  20   0   0   0
Hondo Muni Airport             63  83  62  85  66 /  80  10   0   0  -
San Marcos Muni Airport        64  80  61  83  64 /  80  20   0   0   0
La Grange - Fayette Regional   66  82  63  85  66 /  80  30   0   0   0
San Antonio Intl Airport       64  81  63  84  66 /  60  10   0   0   0
Stinson Muni Airport           65  81  63  84  67 /  70  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Huffman
Short-Term/Long-Term...Treadway
Public Service/Data Collection...33
Hazardous weather outlook, May 3, 4:40 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
440 PM CDT Fri May 3 2019

TXZ171>173-183>194-202>209-217>225-228-042145-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
440 PM CDT Fri May 3 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

A severe thunderstorm watch is now in effect for the entire South
Central Texas area through 11 pm tonight. There is a slight risk
of severe storms for most of South- Central Texas today into
tonight. Large hail and damaging winds are the main threats,
however, isolated tornadoes are possible. Locally heavy rainfall
amounts of 1 to 2 inches could lead to minor flooding, especially
across areas that have received heavy rains recently.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 3, 5:10 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
510 PM CDT Fri May 3 2019

TXZ173-192-032245-
Williamson TX-Travis TX-
510 PM CDT Fri May 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON AND
NORTHEASTERN TRAVIS COUNTIES UNTIL 545 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manor, or near Pflugerville, moving northeast at 15 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Austin, Round Rock, Pflugerville, Windemere, Hutto, Manor, Coupland,
Rices Crossing and Wells Branch.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 3029 9746 3032 9774 3057 9761 3052 9735
TIME...MOT...LOC 2210Z 211DEG 12KT 3035 9763

RUNYEN
Local storm report, May 3, 5:20 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 PM CDT FRI MAY 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             1 ESE HYE               30.24N 98.55W
05/03/2019  E1.00 INCH       BLANCO             TX   PUBLIC

            REPORT THROUGH MPING.

&&

CVP
Special weather statement, May 3, 5:29 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
529 PM CDT Fri May 3 2019

TXZ188-032315-
Gillespie TX-
529 PM CDT Fri May 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILLESPIE COUNTY UNTIL
615 PM CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fredericksburg, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fredericksburg, Stonewall, Eckert, Cain City, Willow City and Rocky
Hill.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 3030 9859 3017 9885 3031 9897 3050 9874
      3050 9859
TIME...MOT...LOC 2229Z 233DEG 22KT 3029 9885

RUNYEN
Special weather statement, May 3, 5:34 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
534 PM CDT Fri May 3 2019

TXZ192-032300-
Travis TX-
534 PM CDT Fri May 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TRAVIS COUNTY UNTIL
600 PM CDT...

At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barton Creek, or near Tanglewood Forest, moving north at 25 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Austin, Lakeway, Bee Cave, West Lake Hills, Hudson Bend, Rollingwood,
Barton Creek, Shady Hollow, Sunset Valley, Camp Mabry and Lost Creek.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 3016 9787 3023 9798 3040 9794 3033 9775
TIME...MOT...LOC 2234Z 201DEG 20KT 3025 9791

RUNYEN
Special weather statement, May 3, 5:48 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
548 PM CDT Fri May 3 2019

TXZ188-032330-
Gillespie TX-
548 PM CDT Fri May 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILLESPIE COUNTY UNTIL
630 PM CDT...

At 548 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harper, or 22 miles north of Kerrville, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Tivydale, Doss, Harper and Cherry Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 3050 9901 3022 9900 3022 9930 3047 9930
      3050 9931
TIME...MOT...LOC 2248Z 267DEG 17KT 3036 9927

RUNYEN
Local storm report, May 3, 5:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT FRI MAY 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             3 SSE LBJ STATE PARK    30.20N 98.60W
05/03/2019  E1.75 INCH       GILLESPIE          TX   BROADCAST MEDIA

            TIME OF EVENT ESTIMATED WITH RADAR.

&&

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:12 PM CDTSpecial Weather StatementEWXVal Verde48 min
May 2, 7:37 PM CDTSevere Thunderstorm WarningEWXVal Verde83 min
May 2, 8:00 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
May 2, 8:19 PM CDTSevere Thunderstorm WarningEWXVal Verde86 min
May 2, 8:41 PM CDTTornado WarningEWXVal Verde22 min
May 2, 8:57 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala63 min
May 2, 8:59 PM CDTSevere Thunderstorm WarningEWXVal Verde61 min
May 2, 9:19 PM CDTTornado WarningEWXVal Verde26 min
May 2, 9:34 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde26 min
May 2, 9:58 PM CDTSevere Thunderstorm WarningEWXVal Verde62 min
May 2, 9:58 PM CDTSevere Thunderstorm WarningEWXDimmit41 min
May 2, 10:46 PM CDTAreal Flood AdvisoryEWXVal Verde6 hr
May 2, 10:56 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde64 min
May 2, 11:29 PM CDTSevere Thunderstorm WarningEWXVal Verde52 min
May 2, 11:49 PM CDTSpecial Weather StatementEWXBurnet41 min
May 3, 12:00 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde75 min
May 3, 12:34 AM CDTAreal Flood AdvisoryEWXKinney, Maverick3 hr
May 3, 1:32 AM CDTRiver Flood WarningEWXVal Verde7 hr
May 3, 1:42 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde78 min
May 3, 2:38 AM CDTSpecial Weather StatementEWXDimmit37 min
May 3, 2:58 AM CDTSpecial Weather StatementEWXKinney32 min
May 3, 3:23 AM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 3, 5:19 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 3, 7:22 AM CDTTornado WarningEWXDeWitt23 min
May 3, 7:25 AM CDTTornado WarningEWXFayette35 min
May 3, 7:45 AM CDTSpecial Weather StatementEWXDeWitt60 min
May 3, 8:08 AM CDTSpecial Weather StatementEWXFayette67 min
May 3, 8:33 AM CDTTornado WarningEWXFayette27 min
May 3, 8:40 AM CDTAreal Flood AdvisoryEWXFayette, Gonzales, Lavaca2 hr
May 3, 8:59 AM CDTTornado WarningEWXFayette31 min
May 3, 9:14 AM CDTSevere Thunderstorm WarningEWXFayette, Lavaca46 min
May 3, 9:20 AM CDTTornado WarningEWXFayette40 min
May 3, 9:37 AM CDTTornado WarningEWXLavaca38 min
May 3, 9:57 AM CDTSevere Thunderstorm WarningEWXLavaca48 min
May 3, 3:12 PM CDTSpecial Weather StatementEWXVal Verde63 min
May 3, 4:14 PM CDTSpecial Weather StatementEWXZavala46 min
May 3, 4:21 PM CDTSpecial Weather StatementEWXVal Verde39 min
May 3, 4:30 PM CDTSpecial Weather StatementEWXEdwards45 min
May 3, 4:35 PM CDTSevere Thunderstorm WarningEWXVal Verde55 min
May 3, 4:36 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall39 min
May 3, 4:46 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall119 min
May 3, 5:05 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde55 min
May 3, 5:10 PM CDTSpecial Weather StatementEWXWilliamson35 min
May 3, 5:14 PM CDTSevere Thunderstorm WarningEWXBlanco46 min
May 3, 5:21 PM CDTSevere Thunderstorm WarningEWXEdwards, Real54 min
May 3, 5:26 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall11 hr
May 3, 5:29 PM CDTSpecial Weather StatementEWXGillespie46 min
May 3, 5:34 PM CDTSpecial Weather StatementEWXTravis26 min
May 3, 5:48 PM CDTSpecial Weather StatementEWXGillespie42 min
May 3, 5:58 PM CDTSevere Thunderstorm WarningEWXBlanco, Hays47 min
May 3, 6:00 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney45 min
May 3, 6:01 PM CDTAreal Flood AdvisoryEWXHays, Travis3 hr
May 3, 6:10 PM CDTFlash Flood WarningEWXGillespie3 hr
May 3, 6:16 PM CDTAreal Flood AdvisoryEWXDimmit3 hr
May 3, 6:27 PM CDTSevere Thunderstorm WarningEWXReal63 min
May 3, 6:29 PM CDTSpecial Weather StatementEWXGillespie46 min
May 3, 6:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney37 min
May 3, 6:43 PM CDTSevere Thunderstorm WarningEWXHays, Travis62 min
May 3, 6:54 PM CDTSpecial Weather StatementEWXBandera, Kendall51 min

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.